Alert archive / Arkansas / Flash Flood Warnings in 2015

Flash Flood Warning 104, NWS Tulsa, OK

July 5, 2015Carroll County, Arkansas

NWS Tulsa, OK issued this flash flood warning at Jul 5, 2015, 3:28 PM CDT for Carroll County, Arkansas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 5, 2015, 3:28 PM CDT (20:28 UTC)
Expired
Jul 5, 2015, 7:30 PM CDT
In force
4 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
None

County Carroll County, AR

The radar

The Springfield radar (KSGF), 107 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 8.5 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2015-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2020 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2015-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2020 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
617 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

275 
WGUS54 KTSA 052028
FFWTSA
ARC015-060030-
/O.NEW.KTSA.FF.W.0104.150705T2028Z-150706T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
328 PM CDT SUN JUL 5 2015

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EASTERN CARROLL COUNTY IN NORTHWESTERN ARKANSAS...

* UNTIL 730 PM CDT
    
* AT 327 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
  HEAVY RAIN ACROSS THE WARNED AREA. FLASH FLOODING IS EXPECTED TO 
  BEGIN SHORTLY.  RADAR ESTIMATES 1 TO 3 INCHES OF RAIN HAS OCCURRED 
  OVER FAR EASTERN CARROLL COUNTY OVER THE PAST FEW HOURS.  AN 
  ADDITIONAL 1 TO 2 INCHES IS POSSIBLE THROUGH 730 PM.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  GREEN FOREST...RULE...CARROLLTON...OSAGE...BLUE EYE...DELMAR...
  CONNOR...DENVER AND COIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3613 9347 3650 9350 3650 9330 3612 9330

$$
1 follow-up statement
153 
WGUS74 KTSA 052222
FFSTSA

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
522 PM CDT SUN JUL 5 2015

ARC015-060030-
/O.CON.KTSA.FF.W.0104.000000T0000Z-150706T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CARROLL AR-
522 PM CDT SUN JUL 5 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR
EASTERN CARROLL COUNTY...

AT 520 PM CDT...DOPPLER RADAR INDICATED THAT THE HEAVY RAIN HAD 
ENDED ACROSS EASTERN CARROLL COUNTY.  RAINFALL ESTIMATES ACROSS THE 
WARNED AREA WERE OF 2 TO 4 INCHES...AND EXCESSIVE RUNOFF WILL LEAD 
TO AREAS OF FLASH FLOODING THROUGH 730 PM.  

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... GREEN 
FOREST...RULE...CARROLLTON...OSAGE...BLUE EYE...DELMAR... 
CONNOR...DENVER AND COIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3613 9347 3650 9350 3650 9330 3612 9330

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Jul 5, 12:18 PM CDT, 3 hours 10 minutes earlier.

Area forecast discussion, Jul 5, 12:18 PM CDT, 3 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1218 PM CDT SUN JUL 5 2015

...UPDATE...

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
ISOLATED SHOWERS/THUNDERSTORMS ALONG WITH A FEW MVFR CIGS
POSSIBLE FOR THE NORTHWEST AR TAF SITES THROUGH 01Z. BETTER
CHANCES OF MVFR CIGS DEVELOPING LATE TONIGHT/EARLY MONDAY
FOR ALL SITES.

&&

.PREV DISCUSSION... /ISSUED 1058 AM CDT SUN JUL 5 2015/

..UPDATE...

DISCUSSION...
MORNING CONVECTION HAS LIFTED IN KS...AND
LATEST HI-RES INFO SUGGESTS ADDITIONAL ISOLATED
TO WIDELY SCATTERED SHOWERS/STORMS FOR THE
AFTERNOON. HAVE OPTED FOR A BROADBRUSH 20 POP
FOR ALL LOCATIONS...WITH AN ISOLATED STRONG TO
SEVERE STORM POSSIBLE.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   77  92  75  81 /  10  10  70  80
FSM   73  91  74  86 /  20  10  20  50
MLC   75  90  75  84 /  10  10  20  50
BVO   73  90  72  79 /  10  20  80  80
FYV   69  86  72  80 /  10  10  30  70
BYV   70  87  72  80 /  10  10  40  70
MKO   73  89  74  82 /  10  10  30  80
MIO   73  89  72  78 /  10  10  70  80
F10   75  89  74  81 /  10  10  40  70
HHW   74  91  75  88 /  20  10  10  20

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

AVIATION...18
Hazardous weather outlook, Jul 5, 12:35 PM CDT, 2 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1235 PM CDT SUN JUL 5 2015

ARZ001-002-010-011-019-020-029-OKZ049-053>076-061000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1235 PM CDT SUN JUL 5 2015

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...LIMITED.
    AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
    ONSET...ONGOING.

DANGEROUS HEAT.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS
AFTERNOON AND INTO THE EARLY EVENING. A FEW OF THE STRONGER STORMS
COULD PRODUCE BRIEF DOWNBURST WINDS...BUT ORGANIZED SEVERE WEATHER
IS NOT EXPECTED. THUNDERSTORM COVERAGE AND INTENSITY WILL DIMINISH
WITH THE LOSS OF DAYTIME HEATING.

IN ADDITION...NEAR TRIPLE DIGIT HEAT INDICES WILL AFFECT MUCH OF
EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS THIS AFTERNOON.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
WEDNESDAY AND THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY AND SATURDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THUNDERSTORM CHANCES WILL INCREASE LATE MONDAY AFTERNOON AND INTO
MONDAY NIGHT ACROSS AREAS NORTH AND WEST OF INTERSTATE 44 IN
NORTHEAST OKLAHOMA AS A SLOW MOVING FRONT APPROACHES THE REGION.
THUNDERSTORM COVERAGE WILL CONTINUE TO INCREASE FROM NORTHWEST TO
SOUTHEAST TUESDAY AND TUESDAY NIGHT AS THE FRONT SAGS SOUTHWARD...
WITH HEAVY RAIN AND POTENTIAL FLOODING LIKELY. RIGHT NOW...IT
APPEARS PORTIONS OF NORTHEAST OKLAHOMA AND FAR NORTHWEST ARKANSAS
WILL BE MOST LIKELY TO SEE THE HEAVIEST RAINFALL.

AN UPPER LEVEL RIDGE OF HIGH PRESSURE WILL BUILD INTO THE REGION
LATE IN THE WEEK AND INTO NEXT WEEKEND...LEADING TO WARMER
TEMPERATURES AND A GRADUAL DECREASE IN THE THUNDERSTORM POTENTIAL.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 8:19 PM CDTRiver Flood AdvisoryTSAFranklin, Johnson, Logan26 hr
Jul 5, 3:09 PM CDTAreal Flood AdvisoryTSACarroll3 hr
Jul 5, 4:42 PM CDTSpecial Weather StatementTSASebastian33 min
Jul 5, 4:50 PM CDTSevere Thunderstorm WarningTSAFranklin, Sebastian40 min
Jul 5, 5:42 PM CDTAreal Flood AdvisoryTSACrawford, Sebastian3 hr
Jul 5, 5:44 PM CDTSpecial Weather StatementTSACrawford46 min
Jul 5, 5:49 PM CDTFlash Flood WarningTSACrawford, Sebastian3 hr
Jul 5, 5:51 PM CDTSevere Thunderstorm WarningTSACrawford, Sebastian39 min

Nearby

Flash Flood Warnings in Arkansas, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.